MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 411800
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Malfunction
Event or Problem Description
The end user reported that a portion of mass dissolved revealing the plastic liner in one wafer out of sample pack of three.He stated that the plastic liner had been in contact with his stoma and caused irritation and a trace amount of blood from his stoma.The bleeding did not continue, and he did not have to apply pressure to the area or seek medical treatment.This was the first time the consumer had used this wafer.He had the wafer on application for four days and had been using the current product for less than four months.He further stated that he had worn a similar company¿s wafer without any issue, and he will continue to use the same.No photo was available at this time.
 
Additional Manufacturer Narrative
(b)(4).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number (b)(4).
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.Photograph, video and/or physical sample evaluation: no photographs associated with this case were received and no unused return sample was expected.Batch record revision results: lot 1j02896 was manufactured on 10/4/2021, in ats #2 line, with a total of (b)(4) market units (mkus).The compliance engineer performed a batch record review on 27/sep/2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material id 1222276 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction and recorded in br31-144 ver.5.0.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 27/sep/2023, compliance engineer ran a query in database in order to verify the complaints reported for the 1j02896 lot for the malfunction code ¿film layer exposed (i.E., moldable skin barrier layers separate or delaminate from inner film layer)¿ and as result, no additional type 2 complaints were identified during this search as per work instruction.Historical nonconformance review: on 27/sep/2023, compliance engineer ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa (s) associated to the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿ for the lot number 1j02896 and as result, no nonconformance / corrective action / preventive actions (capa (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction, the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: br31-144 section 3.0 ¿dimensional verification and visual inspection¿: frequency: 24 times per shift (3 per hour).Sample quantity: 1 piece per head and 3 per hour.Acceptance criteria: accept = 0 | reject = 1.Defect rate analysis: there have only been 1 defective part confirmed to date from a lot size of 29400 products.This represents a defect rate of only (b)(4) which is well within an appropriate acceptable quality level (aql for this defect which should be (b)(4) based on our standard operating procedure (sop) ¿quality inspection plan¿.In addition, all of the in-process testing on this lot did not find a single defective pouch, which confirms that the lot is unlikely to breach an acceptable quality level (aql of 0.25.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted acceptable quality level (aql level for this type of failure mode or defect.Conclusions: the review of the batch record for lot 1j02896 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No changes to the end-to-end manufacturing process or components used during assembly of the batch were made.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿.No additional complaints were reported for lot affected related to the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿.Based on this, no negative trend was identified.Based on preliminary investigation results, there is no objective evidence that other products from this lot are impacted, and the issue appears to be isolated.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15527221
Report Number9618003-2022-04948
Device Sequence Number16816807
Product Code EXE
UDI-Device Identifier00768455187003
UDI-Public00768455187003
Combination Product (Y/N)N
Initial Reporter StateNY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/03/2026
Device Model Number411800
Device Lot Number1J02896
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale